MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN USP4-0; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN USP4-0; SUTURE, NONABSORBABLE, SILK
Catalog Number K942H
Medical Device Problem Codes Material Frayed (1262); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).A manufacturing record evaluation was performed for the finished device number, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what instruments were used to grasp the needle?unk.Where was the needle grasped during use?unk.What are the patients age, weight, bmi, other medical conditions?unk.Were x-rays performed to determine the location of the needle? no.Is the needle retained in the patient? unk.If retained, what tissue is the needle located in? will the device be returned for evaluation? unk.What is physician¿s opinion as to the etiology of or contributing factors to this event? unk.What is the patient¿s current status? no event on patient at the moment.
 
Event or Problem Description
It was reported that a patient underwent a dental procedure on (b)(6) 2019 and suture was used.When the surgeon was completing the suture, after the extraction of the molar, the needle detached from the suture.The suture was fraying at the point of insertion of the thread on the needle.The surgeon searched for the needle piece and could not locate it.He examined controlled at oral, pharyngeal level and subsequently in suction filters.The patient had no kind of annoyance, but it is not possible to exclude that he could accidentally swallowed it.The patient current status reported as no event on patient at the moment.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: what is the patient¿s current status? he is fine.

Brand Name
SILK BLK 30IN USP4-0
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9298163
Report Number2210968-2019-89749
Device Sequence Number19542307
Product Code GAP
UDI-Device Identifier10705031100770
UDI-Public10705031100770
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberK942H
Device Lot NumberMKQ220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date12/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;